MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH YSIO X.PREE; SYSTEM, X-RAY, STATIONARY

SIEMENS HEALTHCARE GMBH YSIO X.PREE; SYSTEM, X-RAY, STATIONARY
Model Number 11107464
Medical Device Problem Code Installation-Related Problem (2965)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer¿s inhouse engineer stated that during an ortho examination at the bucky wall stand (bws) the overhead tube locks in directly in front of the room door and will block the only room exit.There was no patient or user incident associated with this case.The service engineer discussed several options for workarounds to relocate the tube in case it needs to be moved out of the way quickly.The workarounds discussed may assist with quickly releasing the tube and allowing it to be moved away from the exit.The inhouse engineer is concerned that in case of an emergency, this may pose a safety risk if the staff cannot easily remember which steps to follow.The inhouse engineer would prefer to simply move the tube with handles utilizing all-lock release buttons.The issue is caused by the unique room planning.For stability reasons it is normal behavior of the system that during an ortho acquisition movements in longitudinal or transverse direction are blocked.Nevertheless, the user has the possibility of moving the tube stand upwards or downwards with a force of 200n in an emergency case.Upward direction would be favorable, because if moving it downwards, the telescope might be in the way.It is currently unclear if the room exit would be unblocked even if the tube stand would be moved completely upwards.It is assumed that in an emergency event, a serious injury might occur if the personnel are not able to move the 3d stand out of the way quickly enough because the system cannot be unlocked for manual movement in longitudinal or transverse direction while performing ortho studies at the wall bucky.Movement of the tube stand in upward direction is not blocked during ortho examinations.No system failure or malfunction was determined.
 
Additional Manufacturer Narrative
H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: immediate corrective action was not deemed necessary.No system malfunction or failure was determined.As of the date of the manufacturer¿s awareness, siemens healthcare has not been made aware of any previous instances where a person was injured because the tube stand could not be moved out of the way quickly enough.The investigation is ongoing.Manufacturers preliminary analysis: no system malfunction or failure was determined.For stability reasons it is normal behavior of the system that during an ortho study the manual movements in longitudinal and transverse directions are blocked.Movement in vertical direction is not blocked.Issue is related to room planning.A supplemental report will be submitted if additional information becomes available upon the completion of the investigation.
 
Event or Problem Description
Additional information: additional information was received on (b)(6) 2023, stating that the in-house engineer conducted further tests.When the tube is locked in place as described, it is not so close to the doorway that it completely prevents the door from opening, as initially reported by staff.It was confirmed that even with the tube locked in place, the main door to this x-ray room can be opened and a stretcher or wheelchair can be moved through if necessary.It could not be confirmed that the door was blocked by the tube.Based on this information, it was concluded that there was no hazardous situation.The issue is no longer considered as reportable.
 
Additional Manufacturer Narrative
Additional information received stated that the initially received complaint was not correct and that there was no door blockage.Siemens requests to rescind the initial mdr submitted to the fda on (b)(6) 2023, as this issue is not reportable.
 
Additional Manufacturer Narrative
The described issue was investigated in detail.The described issue was investigated.It was stated that during an ortho acquisition on the bucky wall stand (bws), the tube stand would inevitably be in front of a room door due to the size of the room and the resulting positioning of the system.In the worst case, the room door could be blocked in case of an emergency.No pictures of the room or the room plan have been provided.A workaround for emergency situations was requested to unlock the tube stand once it is locked and set up for an ortho acquisition.For stability reasons, it is a normal behavior of the system to block movements in longitudinal or transverse direction during an ortho acquisition.It is therefore not possible to move the tube stand.Nevertheless, the user has the possibility of moving the tube stand upwards or downwards with a force of 200n in an emergency.After further clarification, the situation as originally described could not be confirmed.Contrary to what was originally reported, the affected room has two doors.Therefore, the room can be left even in case of an emergency during an ortho examination.It was confirmed that when the tube is locked in place as described, it is not so close to the doorway that it completely prevents the door from being opened.Even in this situation, it is possible to open the main door to the x-ray room and move a stretcher or wheelchair through if necessary.Since no system malfunction was identified the complaint is closed without further measures.H10: siemens healthcare requested that the initial report submitted on august 8, 2023, be rescinded as not reportable based on additional information reported in supplemental report 1 submitted on september 8, 2023.However, an investigation was completed, and siemens healthcare determined that the results of the investigation should be submitted to the fda although the event is not considered reportable.

Brand Name
YSIO X.PREE
Common Device Name
SYSTEM, X-RAY, STATIONARY
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17480692
Report Number3004977335-2023-00081
Device Sequence Number18314109
Product Code KPR
UDI-Device Identifier04056869232904
UDI-Public4056869232904
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11107464
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/17/2023
08/17/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/08/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown